Please Help - Is This Imuran or Crohn's?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

catpower
Regular Member


Date Joined Nov 2008
Total Posts : 192
   Posted 3/6/2009 9:36 PM (GMT -7)   
Can anyone else relate to any of this?

I started Imuran almost 2 weeks ago. Before starting, I had a flare that was somewhat controlled by Entocort. My doc weaned me off of that and started me on Imuran. I was also told to stop taking the Asacol.

Day 3 of Imran, I had horrible upper abdominal pain 2 hours after taking it, coupled with nausea and D (no vomiting). I was sick for 3 hours, then it went away. The next few nights, I had D but not the horrible pain or tightness I had the first night. This Monday, Tues., and Wed., I was sick for hours after taking Imuran, and the tightness and upper abdominal pain returned - I was up until 4 a.m. sick, but I'd wake up the next morning feeling fine. Thursday I woke up sick (nauseous and D), drank and Ensure for breakfast, got sick again, tried eating plain noodles for lunch, and I got really sick again -- I basically felt crappy all day. That night, just had rice for dinner, and took Imuran and felt fine that night.

Friday (today), woke up feeling ok, had Ensure for breakfast, was actually hungry for lunch and I ate peanut butter and jelly and fat free yogurt. Then a sharp pain started in my left side, and was consistent for the next 5 hours. I thought it was gas, but it wasn't. So far, no D this day. Then, went to dinner with my husband, ate 1/4 of a plain grilled chicken breast and some mashed potatoes. While eating, the tightness/upper abdominal pain and nausea started again, had to run to the bathroom. I've now had D off and on, about every 1/2 hour for the past 4 hours.

The upper abdominal pain/tightness has now been replaced by horrible lower abdominal pain (my usual Crohn's pain) right below the belly button. I have not cleaned out all of my bowels yet (I don't think) and my stomach is screaming at me making horribly loud gurgling noises. What concerns me is that each trip to the toilet, I am passing a very little amount of D (like just a tiny bit of brown/yellowish liquid, and maybe a piece of food), but I feel like I have to go much more. The pain is really intense at the moments I feel like I have to pass something.

Something is different from my usual flares, and I can tell and it has me nervous. The pain is much more intense, and I have a pounding headache. I am not taking Imuran tonight b/c I usually take it with dinner and I refuse to take it on an empty stomach while I am feeling like this. I hate how so much of this disease is a guessing game. Is it a coincidence that I am this sick when starting Imuran, or am I just having a more intense flare? I also don't hope I have partial blockage or something. Also, I am wondering if I have upper abdominal crohn's in addition to lower - this new feeling in the middle of my ribcage is disturbing, but it does seem to correlate with when food is passing through it (I didn't have an upper endoscopy when I had my last colonoscopy).

I am sure once I get all of the food out of me I will feel fine again - when I feel like this all food is my worst enemy. I think I might put a call into my doc tomorrow to see if he can see me on Monday. This is so frustrating. I have not felt well for more than 3 days in a row since last April. Thanks so much for reading! I am really upset about all of this.
Diagnosed with Crohn's Disease; Meds: Entocort & Asacol; female in late 20s.


gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 3/7/2009 4:41 AM (GMT -7)   
Hi You could perhaps get checked for obstruction as you aren't passing much stool. You could have a bug or allergy too so perhaps a call to your Dr. would help.. lol gail
Hallarious woman over 50 ,CD ,IBS 27 years--resection,fistula's,obstructions,hemmies,and still alive.lol gail


goldy3
Regular Member


Date Joined Feb 2009
Total Posts : 139
   Posted 3/7/2009 10:53 AM (GMT -7)   
catpower....I started imuran 3 weeks ago...from the get go I didn't feel right...after the second or third night I started haveing upper abdominal pain between my rib cage and below my right breast...in addition, I had horrible upper back pain....I let it go thinking it was an adjustment to the med...on week two, my nausea became worse and so did the pain already described...two weeks to the day of starting the med I went to the ER because the back pain, upper abdominal pain and nausea became too much to bare...I ended up dehydrated, had a uti and my live functions were thru the roof b/c of the imuran...I stopped the med and within two days the pain was gone...I will now be starting humira (still waiting for approval)....everyone reacts differently to meds....I would let your doctor know what is going on so he can help you with this...good luck and I hope you are well soon

Zanne
Veteran Member


Date Joined Apr 2005
Total Posts : 3763
   Posted 3/7/2009 3:26 PM (GMT -7)   
I would stop the med for a couple of days and see how you feel. It isn't going to hurt you to stop it for a few days and if it is a reaction you should start to feel better. If it is a flare then you will know. But I would also give my doctor a call too just to be on the safe side. And I would be on the watch for signs of dehydration since you are going to the bathroom so much. Try to increase your fluid intake. It doesn't take much to get dehydrated. Hope you are feeling better soon.
Suzanne

CD 20 years officially, 30 unofficially. 3 resections '93, '95 '97
Managing with strict low residue diet, keeping symptoms to a minimum. All test show small amount of ulceration, still have occasional blockages. But still have a great time with my 2 daughters and husband!


Prednisone, 6MP,Prevacid, B12 shots, Bentyl, Xifaxan.....


catpower
Regular Member


Date Joined Nov 2008
Total Posts : 192
   Posted 3/9/2009 11:53 AM (GMT -7)   
So it looks like it's just another bad flare. I talked to my GI, and my blood work taken last week indicates I'm flaring. At least it's not the Imuran, I really want this medicine to work!
Diagnosed with Crohn's Disease; Meds: Entocort & Asacol; female in late 20s.


dancing D
New Member


Date Joined Mar 2008
Total Posts : 10
   Posted 3/22/2009 7:54 AM (GMT -7)   
   Hi All:
 
    Has been some time since I have posted and now see that there are more and more folks on Imuran.
 
    Do believe we are all individuals and what is good for one might not be for the other.  If any side effects develop it is always
    best to give your doctor a call.  Mine sends me to the emergency room if anything appears out of the ordinary:  But I do
    have a multitude of other things wrong with me.  So he is erring on the side of caution.  
    Dosages should be fine tuned for each person. I did at one point when starting Imuran feel sick to my stomach and vomited
    but it eventually subsided after about a day or so.   
    You can always take yourself to the ER just to be on the safe side.
    I had surgery for diverticulitis and not long afterwards developed  ulcerative colits:  
    My doctor had blood samples sent to a lab in California that determines how much of a dosage one can tolerate for the Imuran.
    I started out on 50 and was increased to 75mg   Along with that I take   colazal 750 mgs   3 pills  three times a day.
    Asacol came through me in the whole state and dipentum was a nightmare.  So it is a trial and error thing.
    Since I also have diversion colits,  I can use canasa suppositories.   I have a colostomy and am a bag lady at this point.
    Reversal surgery was in the future after the initial surgery, but a dvt pe and other things complicated that. It's a wonderful
    life if you don't weaken.
    It is very important for those on Imuran to have their blood tested at least every two to three months: 
    And yes yes yes,  this medicine does make one tired;  I find that 3 hours after taking it I could fall asleep.    This seems
    to be one of the side effects, so I started taking it after dinner.  
    Am curious as to any other side effects:  does anyone have any sleep issues with their medicines and any itching  or
    feeling like scatching especially about the face???   
    If I can be of any help to anyone   with this disease    email          West Egg     
     
 
   
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 1:11 PM (GMT -7)
There are a total of 2,734,842 posts in 301,250 threads.
View Active Threads


Who's Online
This forum has 151358 registered members. Please welcome our newest member, rcmark.
359 Guest(s), 15 Registered Member(s) are currently online.  Details
Geezer Jock, Laker7491, Joan M, ArtAngel, Girlie, iho, NiceCupOfTea, pmm73, Dmc695, PA_grandma, bdavis, gilly2, Christina110, rcmark, Joyce Apuzzo


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer